Journal of the European Mathematical Society


Full-Text PDF (294 KB) | Metadata | Table of Contents | JEMS summary
Volume 13, Issue 1, 2011, pp. 57–84
DOI: 10.4171/JEMS/244

Published online: 2010-10-21

Positivity and Kleiman transversality in equivariant K-theory of homogeneous spaces

Dave Anderson[1], Stephen Griffeth[2] and Ezra Miller[3]

(1) University of Michigan, Ann Arbor, USA
(2) University of Minnesota, Minneapolis, USA
(3) Duke University, Durham, USA

We prove the conjectures of Graham–Kumar [GrKu08] and Griffeth–Ram [GrRa04] concerning the alternation of signs in the structure constants for torus-equivariant K-theory of generalized flag varieties G/P. These results are immediate consequences of an equivariant homological Kleiman transversality principle for the Borel mixing spaces of homogeneous spaces, and their subvarieties, under a natural group action with finitely many orbits. The computation of the coefficients in the expansion of the equivariant K-class of a subvariety in terms of Schubert classes is reduced to an Euler characteristic using the homological transversality theorem for non-transitive group actions due to S. Sierra. A vanishing theorem, when the subvariety has rational singularities, shows that the Euler characteristic is a sum of at most one term—the top one—with a well-defined sign. The vanishing is proved by suitably modifying a geometric argument due to M. Brion in ordinary K-theory that brings Kawamata–Viehweg vanishing to bear.

Keywords: Flag variety, equivariant K-theory, Kleiman transversality, homological transversality, Schubert variety, Borel mixing space, rational singularities, Bott–Samelson resolution

Anderson Dave, Griffeth Stephen, Miller Ezra: Positivity and Kleiman transversality in equivariant K-theory of homogeneous spaces. J. Eur. Math. Soc. 13 (2011), 57-84. doi: 10.4171/JEMS/244